Title of article
Gaussian wavepacket dynamics and quantum tunneling in asymmetric double-well systems
Author/Authors
Hasegawa، نويسنده , , Hideo، نويسنده ,
Issue Information
روزنامه با شماره پیاپی سال 2013
Pages
15
From page
6232
To page
6246
Abstract
We have studied dynamical properties and quantum tunneling in asymmetric double-well (DW) systems, by solving Schrödinger’s equation with the use of two kinds of spectral methods for initially squeezed Gaussian wavepackets. Time dependences of wavefunction, averages of position and momentum, the auto-correlation function, an uncertainty product and the tunneling probability have been calculated. Our calculations have shown that (i) the tunneling probability is considerably reduced by a potential asymmetry Δ U , (ii) a resonant tunneling with | Δ U | ≃ κ ħ ω is realized for motion starting from the upper minimum of asymmetric potential wells, but not for motion from lower minimum ( κ = 0 , 1 , 2 , … ; ω : oscillator frequency at minima), (iii) the reduction of the tunneling probability by an asymmetry is less significant for the Gaussian wavepacket with narrower width, and (iv) the uncertainty product 〈 δ x 2 〉 〈 δ p 2 〉 in the resonant tunneling state is larger than that in the non-resonant tunneling state. The item (ii) is in contrast with the earlier study [D. Mugnai, A. Ranfagni, M. Montagna, O. Pilla, G. Viliani, M. Cetica, Phys. Rev. A 38 (1988) 2182] which showed the symmetric result for motion starting from upper and lower minima.
Keywords
Asymmetric double-well potential , Gaussian wavepacket , Quantum tunneling
Journal title
Physica A Statistical Mechanics and its Applications
Serial Year
2013
Journal title
Physica A Statistical Mechanics and its Applications
Record number
1737576
Link To Document